Announcement

Collapse
No announcement yet.

LotemaX: The good and BAD

Collapse
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • LotemaX: The good and BAD

    Did any of you folks find Lotemax ( or any other steroid) very drying?? I scratched my right eye (itching bad) and it got irritated and eventually swelled up and looked SO small I could barely even open it fully!! I freaked and looked to see if i had something to bring the swelling down. I had a few drops of Lotemax. I put in 2 drops and was on the phone for 1/2 an hr. By the end of the call the swelling went down TONS. It was marvelous! But when i woke up in the morning that eye had these long dust thingies dangling from my eyelashes close to my eyeball. Did the steroid heal, but dry me up?? How have you guys countered the drying effect?

  • #2
    For me, Lotemax is great at decreasing my DE symptoms....but it makes my eyes have a very strong "dry sensation". However, that sensation is more tolerable than my other symptoms.

    Comment


    • #3
      lotemax

      yup...thats the feeling I got...Like all the moisture has been TOTALLY sucked out of that eye...no burning just a very dried out feeling. I couldn't complain b/c it brought down the swelling very quick though.

      Comment


      • #4
        Lotemax is the only thing that brings me relief. I have never found it to be drying. I have been on it since April. I don't need to use other drops other than maybe once or twice during the day when I use Lotemax. I still use gel at night though.
        Every day with DES is like a box of chocolates...You never know what you're going to get.

        Comment


        • #5
          Kitty,

          Is there a risk to using it that much?

          Melissa
          pianolady

          Comment


          • #6
            I felt that Lotemax also had this same extreme drying effect, but it took about a week to kick in. The first day it felt wonderful, and the first week was pretty decent.

            I stopped using it a few days ago (after about 10 days usage) when it became too much to handle, and my eyes have not rebounded yet. Any insight and when / if they will?

            Comment


            • #7
              If they haven't yet..they likely won't. Lotemax is pretty mild.

              Comment


              • #8
                thanks for the input. that's quite depressing - did you have the same issue?

                Comment


                • #9
                  Wait..maybe I have misunderstood. What do you mean by rebounding ? Like after you stop, your eyes will have rebound redness or dryness??

                  Comment


                  • #10
                    I meant that since I stopped Lotemax 6 days ago, my eyes are still horribly dry and painful. I'm hoping that at some point they will go back to the way they were before the Lotemax, which though bad, wasn't excruciatingly painful 24/7.

                    Comment


                    • #11
                      Oh! I'm sorry I misunderstood. I had good results with Lotemax, or any other steriod. I am worse off when I stopped the Lotemax but if the drop caused you pain and more dryness then yes they will probably go back to how they were pre Lotemax. I doubt it cause anything permanent. I am not a doctor but whenever I get a flare from a bad experience with a drop, after I stop it takes a while but the effects go away..I apologize for the misunderstanding! I hope you feel better soon. What else are you using?

                      Comment


                      • #12
                        Got it - thanks for the clarification! I started Restasis about 5 weeks ago, and was on FML as the steroid to go along with it. For some reason after 3.5 weeks when I went to get my IOP checked they thought Lotemax would be a better steroid to try (I guess I hadn't had much positive progress). I stopped everything this past week, but when it all (hopefully) settles down I'm going to restart the Restasis and FML I think.

                        Comment


                        • #13
                          If you stopped Restasis and Lotemax at the same time no wonder your eyes freaked out... Whenever I stop something that my eyes are used to me putting in, they usually get angry looking. Restasis can take three to six months to even begin to work. So once you stop, you have to start all over again. When I try to stop Restasis my eyes are temporarily worse for a few weeks. They get really red ... It takes a while for them to settle down.

                          Comment


                          • #14
                            Interesting - I was just trying to avoid putting anything in them if possible. I only stopped Restasis on Friday (I held off a few days after stopping the Lotemax, keeping in mind the cumulative effect that I had already built up a month towards). Maybe if i restart today, it won't be too bad since it has only been a couple days?

                            Comment


                            • #15
                              I would restart as soon as possible (like now) in order to maintain results. The drops have increased redness for me, which I hate but I'm at month 3 now and they are just starting to become more tolerable. Try putting in a thick tear then 15 minutes later the Restasis. This will help minimize the nasty side effects. I like using Blink tears before Restasis. It took months for me anyway for the side effects to even start minimizing. I am frustrated with my eyes too. Why were you trying to avoid putting anything in your eyes? Just because they are sensitive?

                              Comment

                              Unconfigured PHP Module

                              Collapse

                              Working...
                              X

                              Debug Information